# SDR 97ZZZX1957

- Difficulty date: March 31, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N195ER
- Make and model: Mooney M20J
- Aircraft serial: 243256
- System (JASC): 2430 · DC Generating System
- Part: Wire
- Part number: PA10A06
- Condition: Shorted
- Location: Firewall
- Part time: 5,769 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TROUBLESHOOTING AN INTERMITTENT/UNCOMMANDED, ON OR OFF, OF THE AVIONICS MASTER RELAY - ELECTRICAL ARCING WAS HEARD.  INVESTIGATION REVEALED ALTERNATOR OUTPUT 'A+' SHIELDED WIRE NR PA10A06 (BETWEEN FIRE WALL AND FORWARD END OF RF FILTER) HAD RUBBED THROUGH INSULATION OF WIRE NR PB11A06 (AT UNSHIELDED WIRE BETWEEN AMPMETER SHUNT AND HOT SIDE OF START RELAY).  THIS SHORT CIRCUIT BYPASSES ALL CIRCUIT BREAKER PROTECTION.
